Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/5947
Title: Optimal stopping under probability distortion
Authors: Xu, Z 
Zhou, XY
Keywords: Optimal stopping
Probability distortion
Choquet expectation
Probability distribution/qunatile function
Skorokhod embedding
S-shaped and reverse S-shaped function
Issue Date: Feb-2013
Publisher: Institute of Mathematical Statistics
Source: Annals of applied probability, Feb. 2013, v. 23, no. 1, p. 251-282 How to cite?
Journal: Annals of applied probability 
Abstract: We formulate an optimal stopping problem for a geometric Brownian motion where the probability scale is distorted by a general nonlinear function. The problem is inherently time inconsistent due to the Choquet integration involved. We develop a new approach, based on a reformulation of the problem where one optimally chooses the probability distribution or quantile function of the stopped state. An optimal stopping time can then be recovered from the obtained distribution/quantile function, either in a straightforward way for several important cases or in general via the Skorokhod embedding. This approach enables us to solve the problem in a fairly general manner with different shapes of the payoff and probability distortion functions. We also discuss economical interpretations of the results. In particular, we justify several liquidation strategies widely adopted in stock trading, including those of “buy and hold,” “cut loss or take profit,” “cut loss and let profit run” and “sell on a percentage of historical high.”
URI: http://hdl.handle.net/10397/5947
ISSN: 1050-5164 (print)
2168-8737 (online)
DOI: 10.1214/11-AAP838
Rights: © Institute of Mathematical Statistics, 2013
The following article is available at http://projecteuclid.org/DPubS?service=UI&version=1.0&verb=Display&handle=euclid.aoap
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
23-12-11accetp.pdfPre-published version451.01 kBAdobe PDFView/Open
Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

8
Last Week
1
Last month
1
Citations as of Mar 30, 2017

WEB OF SCIENCETM
Citations

7
Last Week
0
Last month
1
Citations as of Mar 30, 2017

Page view(s)

135
Last Week
0
Last month
Checked on Mar 26, 2017

Download(s)

93
Checked on Mar 26, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.